Hail, Cheyenne
- When
- July 26, 3:55 PM MST
- Where
- Cheyenne County, 7.6 mi N of Lodgepole
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.260, -102.640
Severe thunderstorms moved across Cheyenne County producing large hail and damaging winds that coupled with heavy rain produced area flooding. Flooding was observed along Interstate 80 at the Lodgepole exit in addition to county highways north of Lodgepole with visible hail drifts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorms moved across Cheyenne County producing large hail and damaging winds that coupled with heavy rain produced area flooding. Flooding was observed along Interstate 80 at the Lodgepole exit in addition to county highways north of Lodgepole with visible hail drifts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 26, 1:22 PM MST, 2 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 222 PM MDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 222 PM MDT Fri Jul 26 2019 Fairly quiet so far this afternoon with convection firing mostly just south and east of the CWA. Outflow boundary along the se Wy/Co border has set off a few storms but they are tending to die out after the boundary passes. best chance for convection still looks to be around the mtns and close to the Co border into this evening though noting some Cu formation along the Pine Ridge. Should see more widespread convection over the CWA Sat afternoon and evening as a decent shortwave passes across and interacts with a sfc boundary along the mtns. A few stronger storms possible given instability and some shear. Activity may continue into the night as the wave moves into the Neb Panhandle. Otherwise a bit cooler over the plains Saturday as a weak surface high settles over the northern plains. .LONG TERM...(Sunday through Friday) Issued at 222 PM MDT Fri Jul 26 2019 Looking like a drier pattern over the CWA Sunday and Monday as an upper high builds over the 4 corners area and warms the mid levels a bit. Monsoonal moisture then makes a return Tuesday onward bringing chances for mainly aftn/evng showers and storms back to the area the rest of the week. temperatures remaining seasonably warm. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM MDT Fri Jul 26 2019 The main concern with this portion of the forecast is where the convection will develop this afternoon. Latest surface analysis was showing northerly to northeast flow east of the Laramie Range. This type of flow is not conducive to thunderstorm development at this time. However, the models are trying to show this flow turning more easterly as the afternoon wears on in response to the surface low strengthening. This will may allow for some isolated convection to develop along the Laramie Range late in the day. However, confidence is still rather low at this point. && .FIRE WEATHER... Issued at 222 PM MDT Fri Jul 26 2019 Fire weather concerns should remain low into early next week with min RHs staying above critical levels. There will be sctd to numerous showers and storms most likely Saturday afternoon and evening. Drier conditions are expected Sunday and Monday before chances for rain return Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...REC FIRE WEATHER...RE
Hazardous Weather Outlook National Weather Service Cheyenne WY 517 AM MDT Fri Jul 26 2019 NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-271130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 517 AM MDT Fri Jul 26 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected this afternoon through late this evening. A few of these thunderstorms may become strong and contain hail, strong gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will become more numerous Saturday with some strong to marginally severe storms possible. .Spotter information statement... Spotter activation will not be required at this time. WYZ101>105-109>115-271130- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 517 AM MDT Fri Jul 26 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few thunderstorms are possible this afternoon and later tonight as another cold front moves into the area. Overall, the probability for widespread weather is low. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will increase in coverage for Saturday with some strong to marginally severe storms possible. .Spotter information statement... Spotter activation will not be needed.
Special Weather Statement National Weather Service Cheyenne WY 411 PM MDT Fri Jul 26 2019 WYZ106-117-262230- Central Laramie Range and Southwest Platte County WY- South Laramie Range Foothills WY- 411 PM MDT Fri Jul 26 2019 ...SPECIAL WEATHER STATEMENT... At 411 PM MDT, Doppler radar was tracking a strong thunderstorm near Horse Creek, or 26 miles northeast of Laramie, moving north at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Laramie County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4141 10504 4146 10521 4160 10519 4155 10493 TIME...MOT...LOC 2211Z 192DEG 7KT 4148 10512 Brothers
Special Weather Statement
National Weather Service Cheyenne WY
415 PM MDT Fri Jul 26 2019
NEZ055-262245-
Cheyenne NE-
415 PM MDT Fri Jul 26 2019
...SPECIAL WEATHER STATEMENT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lisco, or 18 miles west of Oshkosh, moving southeast
at 5 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cheyenne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4129 10282 4142 10276 4140 10263 4139 10261
4118 10262
TIME...MOT...LOC 2215Z 293DEG 5KT 4133 10269
BrothersSpecial Weather Statement National Weather Service Cheyenne WY 420 PM MDT Fri Jul 26 2019 WYZ103-106-262245- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 420 PM MDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 445 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Garrett, or 22 miles west of Wheatland, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Albany and west central Platte Counties. LAT...LON 4203 10548 4210 10532 4190 10506 4178 10536 TIME...MOT...LOC 2219Z 323DEG 17KT 4200 10538 Brothers
Special Weather Statement National Weather Service Cheyenne WY 430 PM MDT Fri Jul 26 2019 WYZ106-117-118-262300- Central Laramie Range and Southwest Platte County WY- Central Laramie County WY-South Laramie Range Foothills WY- 430 PM MDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL 500 PM MDT... At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near Iron Mountain, or 29 miles northeast of Laramie, moving northeast at 10 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Laramie County. This includes Interstate 25 in Wyoming between mile markers 38 and 41. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4147 10519 4165 10515 4157 10483 4142 10503 TIME...MOT...LOC 2229Z 212DEG 9KT 4151 10509 Brothers
The Cheyenne radar (KCYS), 182 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
2 hail, 2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
An irrigation pivot was lifted and tossed by the thunderstorm winds into a nearby power pole.
A Snapchat video from a passing vehicle showed a tractor trailer that had been knocked over along Interstate 80.
Hail and thunderstorm wind tore gutters off of observer's resident in additional to tree damage.
Nebraska Department of Roads webcam for the Interstate 80 exit at Lodgepole showed water running under the overpass with hail drifts on the roadway.
Observer reported that the roadway on Road 145 North at the intersection of Highway 38 was washed out with a 20 foot partition of the road flooded away.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831414, 831415, 831416, 831417, 831419, 831420.